MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM NARROW LCP® PLATE 8 HOLES/152MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM NARROW LCP® PLATE 8 HOLES/152MM; PLATE, FIXATION, BONE
Model Number 224.581
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Date of post-operative infection development is unknown.Additional device product codes: hwc, ktt.Complainant device is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested and is currently pending completion.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had original surgery performed on (b)(6) 2014.Patient was revised on (b)(6) 2015 due to non-union.The patient was revised again on (b)(6) 2018 due to nonunion of humerus and one broken 4.0 mm locking screw.During revision surgery the head of the broken screw was removed and the shaft of the screw was left inside the patient.Also, one (1) 4.5 mm narrow lcp plate 8 holes/152 mm, three (3) 4.5 mm cortex screws, three (3) 3.5 mm cortex screws, one (1) 3.5 mm lcp plate 6 holes 85 mm, two (2) 3.5 mm locking screws and two (2) 4.0 mm locking screws were removed intact.The fracture ends were shortened and the patient was replated with a 7 hole 4.5 mm broad plate (vivigen bone graft).The revision surgery was successfully completed without any delay and without any other medical intervention required.Patient was reported to be okay after the surgery.Later, it was informed by the hospital that the intra-op cultures came back positive from the day of surgery.The doctor has decided to use antibiotics for treatment of the infection.This report addresses second revision surgery due to broken screw and infection.The first revision surgery due to non-union has been captured under linked complaint (b)(4).This report is for one (1) 4.5 mm narrow lcp® plate 8 holes/152 mm.This is report 3 of 7 for complaint (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review: part mfg date: 14-oct-2010, part exp.Date: n/a, manufacturing location: depuy synthes ¿ (b)(4) : lot number: 6498488, part number: 224.581: a review of the device history record (dhr) revealed no nonconformances.The dhr shows lot# 6498488 of 4.5mm narrow lcp plate 8 holes/152mm was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material dhr revealed this lot met all specifications with no nonconformances or rework noted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM NARROW LCP® PLATE 8 HOLES/152MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7287475
Report Number2939274-2018-50718
Device Sequence Number1823353
Product Code HRS
UDI-Device Identifier10886982158505
UDI-Public(01)10886982158505(10)6498488
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number224.581
Device Catalogue Number224.581
Device Lot Number6498488
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer02/22/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight90